Alert archive / California / Winter Storm Warnings in 2011
Winter Storm Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this winter storm warning at Feb 15, 2011, 1:00 PM PST. It took effect at Feb 16, 2011, 12:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2011, 1:00 PM PST (21:00 UTC)
- In effect from
- Feb 16, 2011, 12:00 AM PST
- Expired
- Feb 16, 2011, 12:15 PM PST
- In force
- 12 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
214 WWUS46 KHNX 152100 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 100 PM PST TUE FEB 15 2011 ...WINTER WEATHER RETURNS TO THE CENTRAL CALIFORNIA INTERIOR... .AFTER AN EXTENDED SPELL OF ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS...WE WILL RETURN TO MORE NORMAL CONDITIONS FOR THIS TIME OF YEAR. A PACIFIC STORM SYSTEM WILL MOVE IN TONIGHT AND MOVE ACROSS THE REGION ON WEDNESDAY AND WEDNESDAY NIGHT BRINGING HEAVY MOUNTAIN SNOW AND COLDER TEMPERATURES. CAZ096-097-160500- /O.UPG.KHNX.WS.A.0004.110216T0000Z-110217T0800Z/ /O.NEW.KHNX.WS.W.0002.110216T0800Z-110217T1200Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 100 PM PST TUE FEB 15 2011 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM PST THURSDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. THE WINTER STORM WATCH IS NO LONGER IN EFFECT FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. * SNOW ACCUMULATIONS: 2 TO 3 FEET ABOVE 7000 FEET...1 TO 2 FEET ABOVE 5000 FEET...6 TO 12 INCHES ABOVE 4000 FEET. * SNOW LEVEL: 5000 FEET TONIGHT LOWERING TO BELOW 4000 FEET BY LATE WEDNESDAY NIGHT. * TIMING: SNOWFALL WILL START TONIGHT AND CONTINUE THROUGH WEDNESDAY BEFORE TAPERING OFF LATE WEDNESDAY NIGHT. * LOCATIONS INCLUDE: CAMP NELSON...GIANT FOREST...JOHNSONDALE... LODGEPOLE...SHAVER LAKE...YOSEMITE VALLEY. * WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH OVER THE HIGHER TERRAIN...BECOMING NORTHWEST WEDNESDAY NIGHT. * IMPACTS: TRAVEL WILL BE DIFFICULT IF YOU ARE HEADING TO OR TRAVELING IN THE SOUTHERN SIERRA NEVADA. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ CAZ093-094-160500- /O.NEW.KHNX.WW.Y.0003.110216T1800Z-110217T1200Z/ MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 100 PM PST TUE FEB 15 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM PST THURSDAY FOR THE FOOTHILLS OF THE SOUTHERN SIERRA NEVADA. * SNOW ACCUMULATIONS: 1 TO 3 INCHES. * ELEVATION: SNOW LEVEL INITIALLY AROUND 4000 FEET LOWERING TO 2000 FEET. * TIMING: RAIN WILL CHANGE TO SNOW MID DAY WEDNESDAY WITH SNOW LEVEL FALLING THROUGH THE EVENING BEFORE ENDING LATE WEDNESDAY NIGHT. * LOCATIONS INCLUDE: THREE RIVERS...SPRINGVILLE...MARIPOSA... OAKHURST. * IMPACTS: TRAVEL WILL BE DIFFICULT INTO THE FOOTHILLS OF THE SIERRA NEVADA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ095-160500- /O.NEW.KHNX.WW.Y.0003.110217T0000Z-110217T1500Z/ KERN COUNTY MOUNTAINS- 100 PM PST TUE FEB 15 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM PST THURSDAY FOR THE KERN COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 5000 FEET...1 TO 4 INCHES ABOVE 3500 FEET. * ELEVATION: SNOW LEVEL INITIALLY AROUND 5000 FEET LOWERING TO 3500 FEET. * TIMING: RAIN WILL CHANGE TO SNOW LATE AFTERNOON WEDNESDAY WITH SNOW LEVEL FALLING THROUGH THE EVENING BEFORE ENDING THURSDAY MORNING. * LOCATIONS INCLUDE: TEHACHAPI...LAKE ISABELLA. * WINDS: SOUTHWEST 25 TO 35 GUSTS TO 45 MPH DURING WEDNESDAY AFTERNOON SHIFTING TO THE NORTHWEST DURING THE EVENING INTO THURSDAY MORNING. * IMPACTS: TRAVEL WILL BE DIFFICULT OVER THE TEJON PASS OF INTERSTATE 5 AND TEHACHAPI PASS ALONG HIGHWAY 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WP WEATHER.GOV/HANFORD
3 follow-up statements
945 WWUS46 KHNX 160423 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 823 PM PST TUE FEB 15 2011 ...WINTER WEATHER RETURNS TO THE CENTRAL CALIFORNIA INTERIOR... .AFTER AN EXTENDED SPELL OF ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS...WE WILL RETURN TO MORE NORMAL CONDITIONS FOR THIS TIME OF YEAR. A PACIFIC STORM SYSTEM WILL MOVE IN TONIGHT AND MOVE ACROSS THE REGION ON WEDNESDAY AND WEDNESDAY NIGHT BRINGING HEAVY MOUNTAIN SNOW AND COLDER TEMPERATURES. CAZ096-097-161230- /O.CON.KHNX.WS.W.0002.110216T0800Z-110217T1200Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 823 PM PST TUE FEB 15 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM PST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM PST THURSDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. * SNOW ACCUMULATIONS: 2 TO 3 FEET ABOVE 7000 FEET...1 TO 2 FEET ABOVE 5000 FEET...6 TO 12 INCHES ABOVE 4000 FEET. * SNOW LEVEL: 5000 FEET TONIGHT LOWERING TO BELOW 4000 FEET BY LATE WEDNESDAY NIGHT. * TIMING: SNOWFALL WILL START TONIGHT AND CONTINUE THROUGH WEDNESDAY BEFORE TAPERING OFF LATE WEDNESDAY NIGHT. * LOCATIONS INCLUDE: JOHNSONDALE...CAMP NELSON...GIANT FOREST...LODGEPOLE...SHAVER LAKE...HUNTINGTON LAKE...YOSEMITE VALLEY. * WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 80 MPH OVER THE HIGHER RIDGES...BECOMING NORTHWEST WEDNESDAY NIGHT. * IMPACTS: TRAVEL WILL BE DIFFICULT IF YOU ARE HEADING TO OR TRAVELING IN THE SOUTHERN SIERRA NEVADA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ CAZ093-094-161230- /O.CON.KHNX.WW.Y.0003.110216T1800Z-110217T1200Z/ MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 823 PM PST TUE FEB 15 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM PST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM PST THURSDAY FOR THE FOOTHILLS OF THE SOUTHERN SIERRA NEVADA. * SNOW ACCUMULATIONS: 1 TO 3 INCHES. * SNOW LEVEL: INITIALLY AROUND 4000 FEET LOWERING TO 2000 FEET. * TIMING: RAIN WILL CHANGE TO SNOW MID DAY WEDNESDAY WITH SNOW FALLING THROUGH THE EVENING BEFORE ENDING LATE WEDNESDAY NIGHT. * LOCATIONS INCLUDE: SPRINGVILLE...MARIPOSA...OAKHURST. * IMPACTS: TRAVEL WILL BE DIFFICULT INTO THE FOOTHILLS OF THE SIERRA NEVADA...INCLUDING HIGHWAYS 140...180...41...AND 198. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ095-161230- /O.CON.KHNX.WW.Y.0003.110217T0000Z-110217T1500Z/ KERN COUNTY MOUNTAINS- 823 PM PST TUE FEB 15 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM PST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM PST THURSDAY FOR THE KERN COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 5000 FEET...1 TO 4 INCHES ABOVE 3500 FEET. * SNOW LEVEL: INITIALLY AROUND 5000 FEET LOWERING TO 3500 FEET. * TIMING: RAIN WILL CHANGE TO SNOW LATE AFTERNOON WEDNESDAY WITH SNOW FALLING THROUGH THE EVENING BEFORE ENDING THURSDAY MORNING. * LOCATIONS INCLUDE: FRAZIER PARK...TEHACHAPI...PIUTES...ALTA SIERRA...WALKER PASS. * WINDS: SOUTHWEST 25 TO 35 GUSTS TO 45 MPH DURING WEDNESDAY AFTERNOON SHIFTING TO THE NORTHWEST DURING THE EVENING INTO THURSDAY MORNING. * IMPACTS: TRAVEL COULD BECOME DIFFICULT OR IMPOSSIBLE ON INTERSTATE 5 OVER THE GRAPEVINE...AND HIGHWAY 58 THROUGH TEHACHAPI PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BINGHAM WEATHER.GOV/HANFORD
546 WWUS46 KHNX 161202 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 402 AM PST WED FEB 16 2011 ...WINTER WEATHER RETURNS TO THE CENTRAL CALIFORNIA INTERIOR... .AFTER AN EXTENDED SPELL OF ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS...WE WILL RETURN TO MORE NORMAL CONDITIONS FOR THIS TIME OF YEAR. A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION TODAY AND TONIGHT BRINGING HEAVY MOUNTAIN SNOW AND COLDER TEMPERATURES. CAZ096-097-162015- /O.CON.KHNX.WS.W.0002.000000T0000Z-110217T1200Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 402 AM PST WED FEB 16 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. * SNOW ACCUMULATIONS: 2 TO 3 FEET ABOVE 7000 FEET...1 TO 2 FEET ABOVE 5000 FEET...6 TO 12 INCHES ABOVE 4000 FEET. * SNOW LEVEL: 5000 FEET TONIGHT LOWERING TO BELOW 4000 FEET BY LATE TONIGHT. * TIMING: SNOWFALL WILL CONTINUE THROUGH THIS EVENING AND TAPER OFF LATE TONIGHT. * LOCATIONS INCLUDE: CAMP NELSON...GIANT FOREST...JOHNSONDALE... LODGEPOLE...SHAVER LAKE...YOSEMITE VALLEY * WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 80 MPH OVER THE HIGHER RIDGES...BECOMING NORTHWEST TONIGHT. * IMPACTS: TRAVEL WILL BE DIFFICULT IF YOU ARE HEADING TO OR TRAVELING IN THE SOUTHERN SIERRA NEVADA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ CAZ093-094-162015- /O.CON.KHNX.WW.Y.0003.110216T1800Z-110217T1200Z/ MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 402 AM PST WED FEB 16 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST THURSDAY FOR THE FOOTHILLS OF THE SOUTHERN SIERRA NEVADA. * SNOW ACCUMULATIONS: 1 TO 3 INCHES. * SNOW LEVEL: INITIALLY AROUND 4000 FEET LOWERING TO 2000 FEET. * TIMING: RAIN WILL CHANGE TO SNOW BY MID DAY WITH SNOW FALLING THROUGH THE EVENING BEFORE ENDING BY LATE TONIGHT. * LOCATIONS INCLUDE: THREE RIVERS...SPRINGVILLE...MARIPOSA... OAKHURST * IMPACTS: TRAVEL WILL BE DIFFICULT INTO THE FOOTHILLS OF THE SIERRA NEVADA...INCLUDING HIGHWAYS 140...180...41...AND 198. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ095-162015- /O.CON.KHNX.WW.Y.0003.110217T0000Z-110217T1500Z/ KERN COUNTY MOUNTAINS- 402 AM PST WED FEB 16 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST THURSDAY FOR THE KERN COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 5000 FEET...1 TO 4 INCHES ABOVE 3500 FEET. * SNOW LEVEL: INITIALLY AROUND 5000 FEET LOWERING TO 3500 FEET. * TIMING: RAIN WILL CHANGE TO SNOW BY LATE AFTERNOON WITH SNOW FALLING THROUGH THE EVENING BEFORE ENDING THURSDAY MORNING. * LOCATIONS INCLUDE: TEHACHAPI...LAKE ISABELLA * WINDS: SOUTHWEST 25 TO 35 GUSTS TO 45 MPH DURING THIS AFTERNOON SHIFTING TO THE NORTHWEST DURING THIS EVENING AND INTO THURSDAY MORNING. * IMPACTS: TRAVEL COULD BECOME DIFFICULT OR IMPOSSIBLE ON INTERSTATE 5 OVER THE GRAPEVINE...AND HIGHWAY 58 THROUGH TEHACHAPI PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BSO WEATHER.GOV/HANFORD
313 WWUS46 KHNX 162015 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1215 PM PST WED FEB 16 2011 ...WINTER WEATHER RETURNS TO THE CENTRAL CALIFORNIA INTERIOR... .THE FIRST IN A SERIES OF WINTER STORMS IS MOVING OUT OF THE REGION. SHOWERS HAVE DIMINISHED IN INTENSITY OVER THE SOUTHERN SIERRA NEVADA...ALTHOUGH SNOW SHOWERS WILL PERSIST OVER THE KERN COUNTY MOUNTAINS THROUGH THE EVENING. THE NEXT STORM WILL REACH THE CENTRAL CALIFORNIA INTERIOR THURSDAY NIGHT...WITH ANOTHER ROUND OF HEAVY SNOW POSSIBLE THROUGH SATURDAY. CAZ096-097-170415- /O.CAN.KHNX.WS.W.0002.000000T0000Z-110217T1200Z/ /O.NEW.KHNX.WS.A.0005.110218T0000Z-110220T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 1215 PM PST WED FEB 16 2011 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER STORM WATCH FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY AFTERNOON FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. THE WINTER STORM WARNING HAS BEEN CANCELLED FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. THE FIRST WINTER STORM IS MOVING OUT OF THE SOUTHERN SIERRA NEVADA. THE NEXT STORM WILL REACH THE SOUTHERN SIERRA NEVADA THURSDAY NIGHT. * SNOW ACCUMULATIONS: 2 TO 3 FEET ABOVE 7000 FEET...1 TO 2 FEET ABOVE 5000 FEET...6 TO 12 INCHES ABOVE 4000 FEET. * SNOW LEVEL: FALLING TO BELOW 4000 FEET BY LATE THURSDAY NIGHT AND REMAINING THERE THROUGH SATURDAY. * TIMING: SNOWFALL WILL CONTINUE THROUGH THIS EVENING AND TAPER OFF LATE TONIGHT. * LOCATIONS INCLUDE: CAMP NELSON...GIANT FOREST...JOHNSONDALE... LODGEPOLE...SHAVER LAKE...YOSEMITE NATIONAL PARK. * WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH OVER THE HIGHER RIDGES...BECOMING NORTHWEST SATURDAY. * IMPACTS: TRAVEL WILL BE DIFFICULT IF YOU ARE HEADING TO OR TRAVELING IN THE SOUTHERN SIERRA NEVADA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND STRONG WINDS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ093-094-162115- /O.CAN.KHNX.WW.Y.0003.000000T0000Z-110217T1200Z/ MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 1215 PM PST WED FEB 16 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WINTER WEATHER ADVISORY FOR THE FOOTHILLS OF THE SOUTHERN SIERRA NEVADA. SHOWERS ARE DIMINISHING OVER THE SOUTHERN SIERRA NEVADA FOOTHILLS. A FEW SHOWERS MAY CONTINUE OVER THE FOOTHILLS...BUT WIDESPREAD ACCUMULATIONS ARE NOT EXPECTED. $$ CAZ095-170415- /O.NEW.KHNX.WS.A.0005.110218T0000Z-110220T0000Z/ /O.EXT.KHNX.WW.Y.0003.110216T2015Z-110217T1500Z/ KERN COUNTY MOUNTAINS- 1215 PM PST WED FEB 16 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM PST THURSDAY... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER STORM WATCH FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY AFTERNOON FOR THE KERN COUNTY MOUNTAINS. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 7 AM PST THURSDAY FOR THE KERN COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: TONIGHT...4 TO 8 INCHES ABOVE 5000 FEET...1 TO 4 INCHES ABOVE 3500 FEET. FOR THURSDAY NIGHT THROUGH SATURDAY...8 TO 12 INCHES ABOVE 5000 FEET...1 TO 4 INCHES ABOVE 3500 FEET. * SNOW LEVEL: INITIALLY AROUND 5000 FEET LOWERING TO 3500 FEET TONIGHT. SNOW LEVEL REMAINING AROUND 3500 FEET THROUGH SATURDAY. * TIMING: RAIN WILL CHANGE TO SNOW BY LATE AFTERNOON WITH SNOW FALLING THROUGH THE EVENING BEFORE ENDING THURSDAY MORNING. SNOW WILL REDEVELOP THURSDAY NIGHT...THEN CONTINUE THROUGH SATURDAY. * LOCATIONS INCLUDE: TEHACHAPI...LAKE ISABELLA...FRAZIER PARK. * WINDS: SOUTHWEST 25 TO 35 GUSTS TO 45 MPH DURING THIS AFTERNOON SHIFTING TO THE NORTHWEST DURING THIS EVENING AND INTO THURSDAY MORNING. SOUTH WINDS INCREASING AGAIN THURSDAY NIGHT WITH GUSTS UP TO 75 MPH THROUGH THE PASSES FRIDAY. * IMPACTS: TRAVEL COULD BECOME DIFFICULT OR IMPOSSIBLE ON INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 58 THROUGH TEHACHAPI PASS...AND HIGHWAY 178 THROUGH WALKER PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW AND STRONG WINDS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SANGER WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 15, 10:55 AM PST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 15, 10:55 AM PST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1055 AM PST TUE FEB 15 2011 .SYNOPSIS... A SERIES OF LOW PRESSURE SYSTEMS WILL IMPACT THE AREA THIS WEEK. WINTER CONDITIONS ARE ALSO EXPECTED WITH MOUNTAIN SNOW AND VALLEY RAIN...MAINLY WEDNESDAY THROUGH SATURDAY. && .DISCUSSION... PARTLY SUNNY SKIES ACROSS THE CENTRAL CA INTERIOR AS NEXT SYSTEM GETS ORGANIZED OFF THE COAST. HAVE LOWERED POPS AND CLEARED OUT SKY GRIDS FOR TODAY AND THIS EVENING AS MODELS ARE BRINGING IN SYSTEM AFTER MIDNIGHT TONIGHT...WILL PROBABLY BE MORE TOWARDS DAYBREAK ON WED. NO OTHER CHANGES TO SHORT TERM FORECAST OR THE EXTENDED AT THIS TIME. && .PREV DISCUSSION... /ISSUED 225 AM PST TUE FEB 15 2011/ DISCUSSION...FORECAST AREA IS NOW FIRMLY UNDER THE INFLUENCE OF A CYCLONIC SOUTHWEST FLOW. A FEW LIGHT SHOWERS HAVE FORMED ALONG THE COASTAL AREAS HOWEVER DUE TO OROGRAPHIC AFFECTS NONE HAVE MADE IT INTO THE INTERIOR OF CENTRAL CALIFORNIA. FOR TODAY THE CHANCES OF PRECIPITATION ARE SMALL AS THE COLD FRONT IS ONLY SLOWLY MOVING SOUTHEAST INTO NORTHERN CALIFORNIA. FORECAST MODELS ARE IN GOOD AGREEMENT SLOWING THE PROGRESSION OF THE FRONT AND NOW BRING THE BOUNDARY INTO CENTRAL CALIFORNIA LATE TONIGHT AND ESPECIALLY WEDNESDAY. LATEST FORECAST QPF STILL SHOWS 2-3 INCHES OF WATER EQUIVALENT IN THE SIERRA AND SHOULD EASILY TRANSLATE INTO 2-3 FEET OF SNOW. THE WINTER STORM WATCH WILL BE UPGRADED TO A WARNING LATER THIS MORNING. THIS FIRST STORM SYSTEM WILL MOVE SLOWLY EAST ON WEDNESDAY AND BY THURSDAY THE AREA WILL REMAIN IN A COLDER AIRMASS HOWEVER FORECAST MODELS ARE NOT PROJECTING MUCH ADDITIONAL QPF UNTIL LATER FRIDAY AND SATURDAY AS A VERY COLD LOW MOVES DOWN THE COAST. THIS SYSTEM WILL LIKELY BRING SNOW TO RATHER LOW ELEVATIONS AS THE AIRMASS ORIGINATES IN ALASKA. THIS WEEKEND COULD BRING SOME MEMORABLE WINTER WEATHER CONDITIONS AND FUTURE WATCHES AND/OR WARNINGS WILL LIKELY BE NECESSARY IN THE NEXT COUPLE OF DAYS. BY SUNDAY THE AREA SHOULD BE DRY AND THE LOW MOVES TO THE EAST. MODELS DIVERGE EARLY NEXT WEEK WITH THE GFS BRINGING YET ANOTHER VERY COLD LOW SOUTHWARD INTO CENTRAL CALIFORNIA ON MONDAY NIGHT AND TUESDAY WHILE THE ECMWF MODEL KEEPS THIS SYSTEM WELL TO THE NORTH. GET READY FOR SOME MORE WINTER. && .AVIATION... IN THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY...VFR CONDITIONS WILL PREVAIL WITH LIGHT RAIN SPREADING IN FROM THE NORTH AFTER 00Z WEDNESDAY. IN THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS...VFR CONDITIONS WILL PREVAIL THROUGH 00Z WEDNESDAY...THEN PRECIPITATION DEVELOPING WITH AREAS OF MOUNTAIN OBSCURATIONS THROUGH 18Z WEDNESDAY. IN THE KERN COUNTY DESERTS...VFR CONDITIONS WILL PREVAIL THROUGH 18Z WEDNESDAY. && .AIR QUALITY ISSUES... NONE && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM 4 PM PST THIS AFTERNOON THROUGH WEDNESDAY EVENING CAZ096-097. && PUBLIC...JDB AVN/FW...SANGER SYNOPSIS...BSO WEATHER.GOV/HANFORD
Hazardous weather outlook, Feb 15, 3:45 AM PST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 345 AM PST TUE FEB 15 2011 CAZ096-097-161200- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 345 AM PST TUE FEB 15 2011 ...WINTER STORM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IN EFFECT LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT. PLEASE REFER TO SFOWSWHNX...OR WMO HEADER WWUS46 KHNX...FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WATCH WILL REMAIN IN EFFECT UNTIL LATE WEDNESDAY NIGHT. ADDITIONAL STORM SYSTEMS COULD IMPACT THE AREA LATER THIS WEEK INTO THE UPCOMING WEEKEND...PLEASE STAY TUNED AS FURTHER STATEMENTS MAY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. BSO
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 1:00 PM PST | High Wind Watch | HNX | 14 hr | |
| Feb 15, 1:00 PM PST | Wind Advisory | HNX | 31 hr | |
| Feb 15, 1:00 PM PST | Winter Weather Advisory | HNX | 29 hr |
Nearby
Winter Storm Warnings in California, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.